MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH COMPACT MALE URINARY INTERMITTENT DRAINAGE CATHETER; SINGLE-ADMINISTRATION URETHRAL DRAINAGE CATHETER

COLOPLAST A/S SPEEDICATH COMPACT MALE URINARY INTERMITTENT DRAINAGE CATHETER; SINGLE-ADMINISTRATION URETHRAL DRAINAGE CATHETER
Catalog Number 28692 / 286920
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Hematuria (2558)
Date of Event 11/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the available information, a male end-user used the speedicath compact male catheter.The end-user said the catheterisation felt weird, but that the urine drained normally.When the end-user withdrew the catheter there was bleeding afterwards.The bleeding was described to continue for 24 hours, with the exception of the night-time.After the 24 hours the end-user contacted coloplast.The end-user was advised to contact a health care professional (hcp), which he did, and was told to monitor the bleeding for the weekend.After 4 hours, the end-user felt bad, and after an additional hour he developed a fever (38.5°c) and felt sick.He contacted the hcp again and was told to go the emergency room.The end-user went to the emergency room by ambulance and spent the weekend there.Several tests were performed, in which one showed escherichia coli (e.Coli) in the urine, for which the end-user was prescribed treatment with antibiotics for 10 days.No further information is available at this time.

Brand Name
SPEEDICATH COMPACT MALE URINARY INTERMITTENT DRAINAGE CATHETER
Common Device Name
SINGLE-ADMINISTRATION URETHRAL DRAINAGE CATHETER
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usgab giovanna abugre
1601 west river road n
minneapolis, MN 55411
MDR Report Key18160121
Report Number3006606901-2023-00017
Device Sequence Number12423641
Product Code GBM
UDI-Device Identifier05708932579032
UDI-Public05708932579032
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K143182
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/26/2025
Device Catalogue Number28692 / 286920
Device Lot Number9098259_2869201032
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale